MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3575
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00688.
 
Event or Problem Description
As reported by the field, during the procedure, a 4.5x22mm enterprise stent (enc452212, 6259379) became impeded in the tip of a 150/5cm prowler select plus microcatheter (606s255x, 30529197) and could not be advanced or retracted.The physician removed the stent from the patient with the microcatheter (mc) together.A competitor¿s stent and microcatheter were used to complete the surgery.There was no patient injury report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the introducer was fully seated and secured in the hub.They were not able to torque the device.There was no evidence of physical material within the device.One coil has been used successfully with the concomitant device prior to the encountered resistance.The event did not prolong the procedure.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(6).Updated sections on this medwatch: a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during the procedure, a 4.5x22mm enterprise stent (enc452212, 6259379) became impeded in the tip of a 150/5cm prowler select plus microcatheter (b)(6) and could not be advanced or retracted.The physician removed the stent from the patient with the microcatheter (mc) together.A competitor¿s stent and microcatheter were used to complete the surgery.There was no patient injury report.Additional information received indicated that the introducer was fully seated and secured in the hub.They were not able to torque the device.There was no evidence of physical material within the device.One coil has been used successfully with the concomitant device prior to the encountered resistance.The event did not prolong the procedure a non-sterile eu 4.5x22mm stent 12 mm dw tip was received inside a prowler select plus 150/5cm for analysis.Upon arrival, microcatheter and stent were inspected, and they were found to be in good and normal conditions.Stent introducer was not returned for analysis.The prowler select plus 150/5cm was flushed and eu 4.5x22mm stent 12 mm dw tip was advanced through it without issues.No resistance in the microcatheter was noted during test.Stent deployed correctly and without damages.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 6259379.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The device was returned to cerenovus for further evaluation.Upon arrival, the eu 4.5x22mm stent 12 mm dw tip was noted to be returned inside the concomitant prowler select plus microcatheter (mc).It was still attached to the delivery wire, and no damages were noted on the delivery wire component.The introducer was not returned for evaluation.The stent was advanced through the flushed mc without difficulty until it reached the distal end and came out of the mc.The stent was then fully deployed, and no damages were observed.The customer complaint regarding the stent being impeded inside the mc could not be confirmed since no functionality issues were noted on the device.Although the mc had been successfully used with one coil prior to the encountered resistance, no contributing factors could be identified from the stent that might have resulted in the issue encountered during the procedure.A device history record evaluation was performed, and no non-conformances were identified.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.Impeded in microcatheter is a known potential product failure associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following precaution: ¿ if resistance is met during manipulation, determine the cause of resistance before proceeding.¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.¿ if resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to un-sheath the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU 4.5X22MM STENT 12 MM DW TIP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13018334
Report Number3008114965-2021-00687
Device Sequence Number4625904
Product Code NJE
UDI-Device Identifier10878528009495
UDI-Public10878528009495
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number641CF3575
Device Catalogue NumberENC452212
Device Lot Number6259379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer01/06/2022
02/01/2022
02/28/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/25/2022
02/22/2022
03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM.
Patient Age44 YR
Patient SexUnknown
Patient Weight55 KG